Police have issued a stern warning about taking illegal drugs after receiving nearly a dozen reports people found semi-conscious due to drugs misuse in the North East this afternoon.
Police have received 11 different reports of people being found semi-conscious after taking what are believed to be 'lethal highs' since 2pm this afternoon.
Emergency services have responded to each incident but none of those individuals are in a serious condition. Five people were taken to hospital as a precaution.
It is believed the substance taken is the Spice drug but it is not clear whether all of those taken to hospital have taken the same drug. All reports related to incidents in Newcastle city centre, and Northumbria Police has issued a region-wide warning.
An investigation is ongoing to establish what has been taken and who has supplied the drugs but police are now urging members of the public not to take any illegal substances.
Chief Inspector Mick Hall, of Northumbria Police, said: "This afternoon we have received an unusually high number of reports relating to individuals taking lethal highs.
"In total five people have been taken to hospital after taking Spice but they are not in a serious condition and are being kept under observation as a precaution. Nobody has been arrested.
"We have been dealing with the misuse of these types of drugs in the city centre for a considerable amount of time and we have seen the dangers of these types of drugs.
"Lethal highs can prove fatal and we would urge members of the public not to take them, particularly after these reports of multiple people falling unwell.
"An investigation is ongoing to identify what people have taken and we would encourage anyone with any information about who may be supplyign the drugs to get in touch."
If you have any information about the drugs then contact police on 101 quoting log 812 04/06/17 or Crimestoppers anonymously on 0800 555 111.
If you have taken any illegal substances and begin to feel unwell then please seek medical advice immediately by calling 999.